Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 67, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 1997, 2:51 PM CST for Little River County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 2:51 PM CST (20:51 UTC)
- Expired
- Mar 2, 1997, 3:30 PM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 022052 RRA SVRSHV ARC081-022130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CST FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...EASTERN LITTLE RIVER COUNTY AT 249 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM OVER NORHTERN MILLER COUNTY IN SOUTHWEST ARKANSAS NORTH OF TEXARKANA APPROACHING THE RED RIVER ABOUT 6 MILES SOUTHEAST OF ASHDOWN. THIS STORM WILL PRODUCE HAIL THE SIZE OF DIMES OR LARGER ALONG WITH WINDS TO NEAR 60 MPH. MOVEMENT WAS TO THE NORTH AT 45 MPH. IF YOUr ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 8:40 AM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 2, 8:40 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 AM CST SUN MAR 2 1997 H500 LOW OVER W TX ATTM WITH H850 LOW OVER SE TX. AS UPR LVL TROF AND COLD POCKET BGN PULLING TO THE E WILL LIKELY SEE AN INCREASE IN AMOUNT OF SVR WX LATE THIS MRNG AND ERLY THIS AFTN. NEW ETA HAS THIS H500 LOW OVER NE TX BY 00Z TONIGHT WITH VORT MAX WORKING ACRS SE TX AND INTO SW LA BY THIS EVNG. HEAVY RAIN SHUD PRECEDE THIS FTR ACRS SRN 1/2 OF CWA. SEE NO REASON TO MAKE SIG CHANGES TO GOING FCST EXCEPT TO TWEAK TEMPS AS HIGHS WIL LIKELY NOT GET AS WARM AS ORIGINALLY THOUGHT ACRS NRN LA. 18
In the hours before
Local storm report, Mar 2, 12:34 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1234 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1045 AM HAGANSPORT TX 1 INCH HAIL
03/02/97 FRANKLIN
1100 AM CLARKSVILLE TX 1 INCH HAIL
03/02/97 RED RIVERLocal storm report, Mar 2, 12:38 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1234 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1045 AM HAGANSPORT TX 1 INCH HAIL
03/02/97 FRANKLIN
1100 AM CLARKSVILLE TX 1 INCH HAIL
03/02/97 RED RIVERLocal storm report, Mar 2, 12:45 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1245 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1155 AM MANSFIELD LA FLOODING
03/02/97 DE SOTO BRIGDE ON COTTON BELT ROAD
WASHED OUT
1155 AM KEATCHIE LA FLOODING
03/02/97 DE SOTO BRIDGE ON JESSIE LATIN
ROAD WASHED OUT
1155 AM GLOSTER LA FLOODING
03/02/97 DE SOTO HIGHWAY 5 CLOSED DUE TO
HIGH WATER
1155 AM FRIERSON LA FLOODING
03/02/97 DE SOTO HIGHWAY 175 CLOSED DUE TO
HIGH WATERLocal storm report, Mar 2, 12:47 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1245 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1155 AM MANSFIELD LA FLOODING
03/02/97 DE SOTO BRIGDE ON COTTON BELT ROAD
WASHED OUT
1155 AM KEATCHIE LA FLOODING
03/02/97 DE SOTO BRIDGE ON JESSIE LATIN
ROAD WASHED OUT
1155 AM GLOSTER LA FLOODING
03/02/97 DE SOTO HIGHWAY 5 CLOSED DUE TO
HIGH WATER
1155 AM FRIERSON LA FLOODING
03/02/97 DE SOTO HIGHWAY 175 CLOSED DUE TO
HIGH WATERLocal storm report, Mar 2, 2:08 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
208 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0130 PM SHELBYVILLE TX FLOODING
03/02/97 SHELBY SEVERAL ROADS UNDER WATER
0130 PM EL DORADO AR FLOODING
03/02/97 UNION SEVERAL COUNTY ROADS
FLOODEDLocal storm report, Mar 2, 2:12 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
208 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0130 PM SHELBYVILLE TX FLOODING
03/02/97 SHELBY SEVERAL ROADS UNDER WATER
0130 PM EL DORADO AR FLOODING
03/02/97 UNION SEVERAL COUNTY ROADS
FLOODEDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:03 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 3 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Union | 3 hr |
| Mar 2, 7:47 AM CST | Flash Flood Warning | SHV | Howard, Little River, Sevier | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 47 min |
| Mar 2, 2:05 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 40 min |
| Mar 2, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Miller | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.